Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 69, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 13, 2005, 12:55 PM CDT for Johnson County, Massac County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2005, 12:55 PM CDT (17:55 UTC)
- Expired
- May 13, 2005, 1:25 PM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Johnson County, IL, Massac County, IL
The radar
The Paducah radar (KPAH), 30 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:15 AM CDT, 9 hours 40 minutes earlier.
Area forecast discussion, May 13, 3:15 AM CDT, 9 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 AM CDT FRI MAY 13 2005 .DISCUSSION... SKIES WERE PARTLY TO MOSTLY CLEAR EARLY THIS MORNING. CONVECTION WAS LINED UP TO OUR WEST...FROM NRN IL...ACROSS WCNTRL MO INTO CNTRL OK. SOME SCT CONVECTION AHEAD OF THIS ACTIVITY OVER CNTRL MO. THIS CONVECTION CREATED EASTWARD MOVG OUTFLOWS OVER NE AND CNTRL MISSOURI AS WELL. FOR TODAY H5 HGHTS FCST TO FALL ABOUT 30-40M. WILL DESTABILIZE AGAIN TODAY WITHOUT REALLY ANY CAP TO SPEAK OF. MID LEVEL SUPPORT APPEARS TO BE PRESENT AS WELL PER THE GFS/NAM...WITH BOTH MODELS SHOWING SOME H7/H5 Q-VEC CONVERGENCE ACROSS THE REGION. SO WILL CONTINUE WITH CHANCE POPS FOR SHRA/TSRA TODAY. WILL MAINTAIN CHANCE POPS FIRST 1/2 OF TONIGHT...THEN RAISE POPS TO LOW END CATEGORICAL AFTER MIDNIGHT AS SFC COLD FRONT APPROACHES OUR WEST COUNTIES OF SE MO AND SRN IL BY 12Z SAT. THE CHANCE OF CONVECTION SHOULD QUICKLY TRANSLATE EAST THROUGH THE DAY SATURDAY. SO AFTER FAIRLY HIGH POPS AROUND 12Z...WILL TAPER OFF POPS FROM WEST TO EAST A LITTLE MORE RAPIDLY THROUGH THE DAY. STRONG TO ISOLD SEVERE STORMS NOT OUT OF THE QUESTION THROUGH EARLY SATURDAY...BASED ON FCST INSTABILITY AND MAGNITUDE OF THE WIND FIELDS. HIGH PRESSURE WILL BUILD IN SAT NIGHT AND SUNDAY...WITH DRY AND COOLER WX CONDITIONS EXPECTED. TRENDED A LITTLE COOLER WITH TEMPS SUNDAY AS GUIDANCE HAS DROPPED BACK A FEW DEGREES. NO CHANGES BEYOND SUNDAY. && PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE.
Hazardous weather outlook, May 13, 4:18 AM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 418 AM CDT FRI MAY 13 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-141000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 418 AM CDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY. A FEW STRONG STORMS MAY DEVELOP AND PRODUCE VERY HEAVY RAIN AND GUSTY WINDS. THUNDERSTORMS WILL BE LIKELY TONIGHT...ESPECIALLY LATE...AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL LIKELY BE ONGOING SATURDAY MORNING. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL REMAIN A POSSIBILITY...WITH DAMAGING WIND AND HAIL THE MAIN HAZARDS. THUNDERSTORMS SHOULD END FROM WEST TO EAST THROUGH THE COURSE OF THE DAY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY...TONIGHT AND EARLY SATURDAY.
In the hours before
Local storm report, May 13, 12:18 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1218 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL CAIRO 37.00N 89.18W
05/13/2005 0.88 INCH ALEXANDER IL NEWSPAPER
&&
SMITTYLocal storm report, May 13, 12:43 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1243 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL HARRISBURG 37.74N 88.55W
05/13/2005 0.88 INCH SALINE IL LAW ENFORCEMENT
NUMEROUS REPORTS OF PEA AND NICKLE SIZE HAIL IN DOWNTOWN
HARRISBURG.
&&
SMITTYLocal storm report, May 13, 12:46 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1246 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL HARRISBURG 37.74N 88.55W
05/13/2005 1.00 INCH SALINE IL EMERGENCY MNGR
&&
SMITTYSpecial weather statement, May 13, 12:51 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1251 PM CDT FRI MAY 13 2005 INZ082-131815- PIKE IN- 1251 PM EST FRI MAY 13 2005 AT 1250 PM...A STRONG THUNDERSTORM WAS JUST NORTH OF OTWELL IN NORTHEAST PIKE COUNTY INDIANA...MOVE NORTHEAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL AND WIND GUSTS UP TO 50 MPH. A RADIO STATION RECENTLY REPORTED SEMI TRUCKS BLOWN OFF THE ROAD IN GIBSON COUNTY AT 1215 PM. MORE STRONG THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTHWEST INDIANA THIS AFTERNOON.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:46 PM CDT | Severe Thunderstorm Warning | PAH | Saline | 29 min |
| May 13, 1:08 PM CDT | Severe Thunderstorm Warning | PAH | Pope | 34 min |
| May 13, 2:51 PM CDT | Severe Thunderstorm Warning | PAH | Franklin | 24 min |
| May 13, 3:44 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 19 min |
| May 13, 6:38 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.